MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225302
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Codes No Patient Involvement (2645); Not Applicable (3189)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: according to the information provided, it was reported that an unknown procedure performed on dec.4, 2019.Although the surgeon raised output level to the maximum of the electrode (225302).Ablation feature did not work.The complaint device was received and evaluated.The electrode was not presented physical damages, were tested and both modes were pass.The electrodes will be send to gyrus for further investigations.Supplier evaluation result for vapr 3.5mm side 21 deg -ea: the device was not returned in the original packaging, no handpiece returned, device shows evidence of activation, with tissue debris being visible at tip, devices show evidence to a handpiece.The electrical test was performed with the different parameters (capacitance, continuity active, continuity return, and hipot) as a result all pass.During functional test, the activation test ablation and coagulation mode were fail.The device was functional testing using vaprvue generator (gml3723/4), the test included different values as a setting and the activation in ablate and coagulation pass.Supplier summary: the customer claim of the ablate function not working could not be substantiated.Both returned devices functioned as expected.It should be noted that no handpiece was returned, therefore one from pe stock was utilised to complete the testing.From out investigation we were unable confirm the reported fault or find an other fault with the complaint device, the customers electrode was found to function as expected and meet the manufacturers specification.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the affiliate in (b)(6) that during an unknown procedure, it was observed that the ablation feature on the electrode device did not work.The procedure was completed less than 30-minute surgical delay.There was no harm to the patient.The device was the first use when the issue occurred.During in-house engineering evaluation, it was determined that the device showed evidence of activation with tissue debris being visible at tip.There were no patient consequences reported.No additional information could be provided.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10489883
Report Number1221934-2020-02390
Device Sequence Number4060469
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number225302
Device Catalogue Number225302
Device Lot NumberU1904074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1